Does anyone have any information about severe stomach cramps as a side effect of taking Aldactone? I have a friend with cancer and he is desperately in need of good diuretic to relieve ascites but he tried Aldactone and ended up on the floor with pain for 3 days. What causes it? What relieves it? Maybe there's soething he eats that clashes? Any ideas out there?
Thanks Jay. I just think that the Aldactone leaflet in the packet is particularly uninformative given that most cancer patients want to know every detail of their treatment.
Shall check out the link.
Wendy - I agree with you about the inadequate information provided on 'patient information inserts'.
Suggest your friend ask his doctor for the 'physician's full prescribing information'. If the doctor doesn't have this leaflet available, ask your doctor or pharmacist if you could photocopy this information from their CPS [Compendium of Pharmaceutical Substances]. The CPS is the drug bible in the U.S. and Canada, and is updated regularly. All pharmacists and many doctors keep a CPS in their offices, either in hard copy, CD ROM or via the Internet. Another alternative is to check the manufacturer's Web site - some drug manufacturers have this information for 'Professionals' [M.D.s].
In the U.K., the CPS equivalent is the Vademecum.
I'm not an M.D., but like your friend prefer to have complete information. None of the doctors or pharmacists I've ever dealt with have ever refused to let me photocopy CPS information.
Thanks chaps for your ideas and info. It is a shame that many doctors are defensive about internet information re medication. People with cancer need to be able to visualise exactly what the meds are doing to their systems.
Shall follow your leads.